Alert archive / Pennsylvania / Winter Weather Advisories in 2013
Winter Weather Advisory 21, NWS State College, PA
NWS State College, PA issued this winter weather advisory at Nov 25, 2013, 3:20 PM EST for 25 counties in Pennsylvania. It took effect at Nov 26, 2013, 7:00 AM EST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2013, 3:20 PM EST (20:20 UTC)
- In effect from
- Nov 26, 2013, 7:00 AM EST
- Expired
- Nov 27, 2013, 4:40 AM EST
- In force
- 22 hr
- Issued by
- NWS State College, PA
All 25 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Centre County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 76 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1365 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this winter weather advisory went out at Nov 25, 11:15 AM EST, 4 hours 5 minutes earlier.
Area forecast discussion, Nov 25, 11:15 AM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1115 AM EST MON NOV 25 2013 .SYNOPSIS... HIGH PRESSURE WILL MOVE OFF THE MID ATLANTIC COAST TODAY. A STORM SYSTEM WILL LIKELY WILL DEVELOP OVER THE GULF COAST REGION LATE TODAY BEFORE MOVING NORTHEAST AND BRINGING PRECIPITATION TO CENTRAL PENNSYLVANIA TUESDAY INTO WEDNESDAY. ANOTHER COLD AIR MASS BEHIND THIS STORM WILL LEAD TO A CHILLY THANKSGIVING DAY...AND START TO THE HOLIDAY WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... NEAR TERM GRIDS LOOK TO BE IN GREAT SHAPE FOR TODAY WITH TRANQUIL WEATHER IN PLACE AS HIGH PRESSURE SLOWLY SLIPS EASTWARD OFF OF EAST COAST. IT WILL STILL BE A CHILLY DAY TODAY...BUT WITH MORE SUN AND LESS WIND IT WILL BE SEVERAL DEGREES MILDER THAN SUNDAY. THE NEXT SIGNIFICANT WEATHER SYSTEM BRINGS IT BIGGEST IMPACT STARTING TOMORROW. AS IT APPROACHES...CLOUDS WILL BEGIN TO INVADE TONIGHT AHEAD OF WHAT IS INITIALLY A DOUBLE BARRELED SYSTEM OF A LOW DEVELOPING OVER THE GULF STATES AND A COLD FRONT EMBEDDED IN THE NORTHERN STREAM FLOW. LIGHT SNOW SHOWERS SLIP ACROSS THE MASON/DIXON LINE BY SUNRISE BUT WON/T AMOUNT TO MUCH BEFORE 12Z. THE BULK OF THE WEATHER WILL DEFINATELY BE TUESDAY INTO EARLY WED. && .SHORT TERM /TUESDAY/... WEATHER CONDITIONS WILL BEGIN TO HEAD DOWNHILL TUESDAY AS STRONG WARM ADVECTION ASSOCIATED WITH THE DEEPENING/PHASING UPPER TROF BEGINS TO SURGE NORTH INTO THE FORECAST AREA. WE BEGIN THE DAY COLD ENOUGH FOR SNOW IN ALL AREAS...BUT BY MID TO LATE MORNING ALL SHORT RANGE GUIDANCE SHOWS WARM AIR INVADING SOUTHERN PA...BRINGING ABOUT A RAPID CHANGE-OVER TO RAIN...BUT WITH A PERIOD OF MIXED PRECIP POSSIBLE IN BETWEEN. LOOKING AT STABILITY SHOWS THE LOW LEVEL COLD AIR WILL BE STUBBORN TO RETREAT BUT WE SHUD STILL MANAGE TO REBOUND OVER FREEZING OVER MOST EASTERN AREAS BY AFTERNOON...MAKING FOR A CHILLY RAIN WITH PERHAPS SOME SLEET. OVERALL IT JUST LOOKS LIKE A COMPLICATED MESS POISED TO DEVELOP AND THE RAIN SNOW LINES I DREW THIS MORNING WILL NO DOUBT SHIFT AROUND AS THE EVENT UNFOLDS. AT THIS POINT I KEPT THE BEST CHANCE OF MAINLY SNOW OR A SLEET/FREEZING RAIN MIX OVER MY WESTERN AND NORTHERN HIGH TERRAIN. MY FAR NWRN ZONES ARE FAVORED BY THE LATEST GUIDANCE AS BEING ALL OR MOSTLY SNOW WITH 6 INCHES OR MORE POSSIBLE. THE AREA OF THE WINTER STORM WATCH OVER THE LAURELS MAY HAVE A HARD TIME OF SEEING 6 INCHES OF SNOW...BUT BEING THE FIRST WIDESPREAD STORM OF THE SEASON AND THE EXPECTED HOLIDAY TRAVEL THAT WILL BE OCCURRING...I WENT FOR THE OVERALL IMPACT OF THE SNOW/ICE TO JUSTIFY THE WATCH. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... THE BULK OF THE PRECIP WILL BE TUESDAY NIGHT INTO EARLY WED AS THE LOW SLIDES UP ALONG THE COAST OR JUST INLAND OVER EASTERN PA. THE ORIENTATION OF THE DEVELOPING LOW...WHICH LOOKS LIKE IT COULD ACTUALLY BE A SERIES OF WAVES ALONG THE EASTERN FRONTAL SYSTEM...WILL MAKE IT HARD TO GET A WIDE AREA OF HEAVY SNOW ON THE COLD SIDE OF THE LOW. THERE IS NO COLD HIGH TO THE NORTH SO THE BULK OF THE PRECIP SEEMS DESTINED TO BE DRIVEN BY A PERIOD OF INTENSE WARM ADVECTION...HINTING THAT THE STRIPE OF HEAVY SNOW ON THE WESTERN FRINGE WILL BE RELATIVELY NARROW WITHIN THE OVERALL PRECIPITATION SHIELD. BY THE TIME WE GET INTO THE COLD AIR ON THE BACK SIDE OF THE DEPARTING LOW...WE LOSE THE FORCING AND ANY CHANGEOVER BACK TO SNOW TYPICALLY DOESN'T AMOUNT TO MUCH. THE ONLY WAY WE COULD SEE SIG SNOW IN THE AREAS WHERE A CHANGEOVER RESULTS WOULD BE FOR A NEW WAVE OR WAVES TO RIPPLE ALONG THE FRONT AS THE COLD AIR RETURNS...AND THERE IS NOT MUCH SIGN OF THAT AT THIS TIME. IN GENERAL...WE DO NOT GET OUR BIGGEST SNOW STORMS FROM LOWS APPROACHING FROM THE SOUTH WITH HIGHS OFF TO OUR SOUTHEAST. SO FOR THE STORM...IT LOOKS LIKE MOST OF MY EASTERN COUNTIES WILL SEE A SOAKING RAIN...WITH SOME SORT OF WINTRY MIX OVER MY CENTRAL AREAS...AND THE BEST CHANCE OF ALL OR MAINLY SNOW OVER THE NW. THE RAIN SHOULD NOT CAUSE WIDESPREAD FLOODING ISSUES...BUT PLACES THAT HAVE NOT CLEARED LEAVES FROM STORM DRAINS COULD SEE SOME MINOR PROBLEMS IN THE NORMAL LOW LYING AREAS PRONE TO MINOR FLOODING. OVER CENTRAL AND NORTHERN PA THE WINTRY PRECIP WILL BRING THE TYPICAL TRAVEL ISSUES THAT OCCUR AS SNOW AND ICE MAKE FOR HAZARDOUS ROAD CONDITIONS. ADD IN THAT THIS WILL BE THE FIRST WIDESPREAD SYSTEM OF THE SEASON COINCIDING WITH HOLIDAY TRAVELERS...AND NO DOUBT THERE WILL BE PROBLEMS ON REGIONAL ROADWAYS. POST STORM...COLD AIR WILL MAKE A RETURN BEHIND THE STORM LATE WEDNESDAY INTO THURSDAY. THANKSGIVING WILL BE A COLD AND BLUSTERY DAY. AT THIS TIME THE AIR MASS IS FORECAST TO NOT BE QUITE AS COLD AS OUR RECENT CHILL BUT IT WILL BE COLD ENOUGH TO POSSIBLY BRING A PERIOD OF LAKE EFFECT SNOW SHOWERS TO THE USUAL AREAS AS THE STORM DEPARTS. THE COLD HIGH SHOULD DRIFT TO OUR EAST FRIDAY INTO SATURDAY AND ALLOW FOR A SLOW REBOUND TOWARD NORMAL TEMPERATURES SUNDAY AND INTO EARLY NEXT WEEK. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS IN PLACE WITH ONLY HIGH CLOUDS TODAY AS HIGH PRESSURE SLOWLY SLIPS EASTWARD OFF OF EAST COAST. WINDS WILL BE FROM THE SW...AND MUCH LIGHTER THAN IN PREVIOUS DAYS. THE NEXT SIGNIFICANT WEATHER SYSTEM BRINGS IT BIGGEST IMPACT STARTING TOMORROW. AS IT APPROACHES...CLOUDS WILL THICKEN TONIGHT AHEAD OF WHAT IS INITIALLY A DOUBLE BARRELED SYSTEM OF A LOW DEVELOPING OVER THE GULF STATES AND A COLD FRONT EMBEDDED IN THE NORTHERN STREAM FLOW. MVFR CIGS AND LIGHT SNOW SHOWERS SLIP ACROSS THE MASON/DIXON LINE BY AFTER 09Z...WITH BIGGER IMPACTS DEVELOPING DURING THE DAY ON TUES. TUES INTO WED WILL BRING WINTRY CONDITIONS TO WESTERN COUNTIES AND MAINLY A RAIN EVENT TO THE SUSQ VALLEY AFTER SOME LIGHT WINTRY PRECIP EARLY. BUT AN EXTENDED PERIOD OF REDUCTIONS WILL OCCUR...WITH WIND SHEAR DEVELOPING. OUTLOOK... TUE...MIXED PRECIP/LOW CIGS. WED...MIXED PRECIP/WIDESPREAD REDUCTIONS. WINDY. THU...AM SHSN/REDUCED VSBYS POSS W MTNS. WINDY. FRI...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR PAZ004>006-010-011-017-024-033. && SYNOPSIS...LA CORTE/RXR NEAR TERM...LA CORTE/RXR SHORT TERM...LA CORTE LONG TERM...GRUMM/LA CORTE AVIATION...MARTIN/RXR
Hazardous weather outlook, Nov 25, 10:59 AM EST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1059 AM EST MON NOV 25 2013 PAZ028-036-049>053-056>059-063>066-261600- JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1059 AM EST MON NOV 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW IS EXPECTED TO DEVELOP OVER THE AREA TUESDAY BEFORE QUICKLY MIXING WITH AND CHANGING TO RAIN. SLIPPERY TRAVEL WILL BE POSSIBLE. RAIN WILL CHANGE BACK TO SNOW SHOWERS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010-011-017-024-033-261600- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 1059 AM EST MON NOV 25 2013 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ012-018-019-025>027-034-035-037-041-042-045-046-261600- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING- 1059 AM EST MON NOV 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A WINTRY MIX IS EXPECTED TO DEVELOP OVER THE AREA TUESDAY...AND MAY CHANGE TO RAIN IN THE AFTERNOON. SLIPPERY TRAVEL WILL BE POSSIBLE. RAIN WILL CHANGE BACK TO SNOW SHOWERS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 3:33 AM EST | Winter Storm Watch | CTP | Cambria, Cameron, Clearfield, Elk, McKean, Potter and 2 more | 12 hr |
| Nov 25, 3:20 PM EST | Winter Storm Warning | CTP | Cambria, Cameron, Clearfield, Elk, McKean, Potter and 2 more | 61 hr |
Nearby
Winter Weather Advisories in Pennsylvania, 2013Every winter weather advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.